PL EN


Preferences help
enabled [disable] Abstract
Number of results
2019 | 23 | 276-296
Article title

Frequency Dependent Incidence Model for Acute and Chronic Schistosomiasis

Content
Title variants
Languages of publication
EN
Abstracts
EN
In this research work, a deterministic mathematical model for schistosomiasis transmission dynamics is presented. The model consists of five non-liniar ordinary differential equations incorporating the acute and chronic infectious compartments. The basic reproductive number, (the number of secondary infections when a single infectious individual is introduced into a population where everyone is susceptible) was obtained. Furthermore, we gained and analyzed for stability, the disease-free and endemic equilibrium. The qualitative feature of the model shows that the long-term behavior of the model is independent of initial conditions. Numerical simulation of the various state variables were obtained using matlab software.
Keywords
Discipline
Year
Volume
23
Pages
276-296
Physical description
Contributors
author
  • Department of Science Education, Kampala International University, P.O.BOX 20,000 Kampala, Uganda
  • Department Physical Sciences, Kampala International University, P.O.BOX 20,000 Kampala, Uganda
References
  • [1] Basch PF. Schistosomes. Development, Reproduction and Host Relations. New York, Oxford University Press, 1991, 1–248.
  • [2] Chitsulo L, LoVerde P and Engels D. Schistosomiasis. Nat Rev Microbiol 2004; 2:12–13.
  • [3] E. Hurlimann, N. Schur, and K. Boutsika. Toward an open access global database for mapping, control, and surveillance of neglected tropical diseases. PLoS Neglected Tropical Diseases, vol. 5, no. 12, 2011 Article ID e1404
  • [4] Nawal M. Nour. Schistosomiasis: Health Effects on Women. Reviews in Obstetrics & Gynecology 2010, 3:28-32.
  • [5] Kabatereine N, Brooker S, Tukahebwa E. Epidemiologyand geography of Schistosoma mansoni in Uganda: implications for planning control. Trp Med Int Health. 2004, 9:372.
  • [6] Friedman JF, Mital P, Kanzaria HK, Olds GR, Kurtis JD. Schistosomiasis and pregnancy. Trends Parasitol. Apr. 23(4): 2007, 159-64.
  • [7] King CH, Keating CE, Muruka JF, Ouma JH, Houser H, Siongok TK. Urinary tract morbidity in schistosomiasis haematobia: associations with age and intensity of infection in an endemic area of Coast Province, Kenya. Am J Trop Med Hyg. Oct. 39(4): 1988, 361-8.
  • [8] Corachan M. Schistosomiasis and international travel. Clin Infect Dis. 2002 Aug 15. 35(4): 446-50.
  • [9] Mohammed AZ, Edino ST, Samaila AA. Surgical pathology of schistosomiasis. J Natl Med Assoc. May. 99(5): 2007, 570-4.
  • [10] Badmos KB, Komolafe AO, Rotimi O. Schistosomiasis presenting as acute appendicitis. East Afr Med J. Oct. 83(10): 2006, 528-32.
  • [11] Argemi X, Camuset G, Abou-Bakar A. Case report: rectal perforation caused by Schistosoma haematobium. Am J Trop Med Hyg. 80(2): 2009, 179-81.
  • [12] Anderson RM. The population dynamics and control of hookworm and roundworm infections. In: Population Dynamics of Infectious Diseases (ed. Anderson RM), 1982, pp. 67–108
  • [13] Barbour AD. Modeling the transmission of schistosomiasis: an introductory view. Am J Trop Med Hyg 55 (5 Suppl): 1996, 135–143
  • [14] Chan MS, Isham VS (1998) A stochastic model of schistosomiasis immuno‐epidemiology. Math Biosci 151: 179–198
  • [15] Woolhouse MEJ. On the application of mathematical models of schistosome transmission dynamics and control. Acta Trop 50: 1992, 189–204
  • [16] Zhao R, Milner FA. A mathematical model of Schistosoma mansoni in Biomphalaria glabrata with control strategies. Bull Math Biol 70: 2008, 1886–1905
  • [17] C. Castillo-Chavez, Z. Feng, and D. Xu. A schistosomiasis model with mating structure and time delay. Mathematical Biosciences, vol. 211, no. 2, 2008, pp. 333–341.
  • [18] Longxing Qi, Jing-an Cui, Tingting Huang, Fengli Ye, and Longzhi Jiang. Mathematical Model of Schistosomiasis under Flood in Anhui Province. Abstract and Applied Analysis 2014, doi.org/10.1155/2014/972189
  • [19] Andria, Stylianou, Christoforos Hadjichrysanthou, James E. Truscott and Roy M. Anderson. Developing a mathematical model for the evaluation of the potential impact of a partially efficacious vaccine on the transmission dynamics of Schistosoma mansoni in human communities. Parasites & Vectors 10:294, 2017. https://doi.org/10.1186/s13071-017-2227-0
  • [20] Lakshmikantham, V. S., Leela and Martynyuk, A. A. Stability Analysis of Nonlinear Systems. 1989, Marcel Dekker, Inc., New York and Basel.
  • [21] Hethcote, H. W. The mathematics of infectious diseases. SIAM Review.42: 2000, 599- 653
  • [22] Driessche, V. P., and Wathmough, J. Reproductive Number and Sub-Threshold Endemic Eqilibria for Compartment Modelling of Disease Transmission. Mathematics Bioscience 180, 2002, 29-48.
  • [23] Castill- Chavez, C., and Song, B. Dynamical Model of Tuberculosis and Applications. Journal of Mathematical Bioscience and Engineering, 1(2), 2004, 361-404
  • [24] Onuorah, M.O., Babangida, G. Mathematical Model for Transfusion Transmitted Malaria. Journal of Nigerian Association of Mathematical Physics, Vol 45, 2018, pp 113–126
  • [25] E. T. Chiyaka and W. Garira, Mathematical analysis of the transmission dynamics of schistoso-miasis in the human-snail hosts, Journal of Biological Systems, vol. 17, no. 3, 2009, pp. 397–423
  • [26] H. M. Yang, A mathematical model for malaria transmission relating global warming and local socioeconomic conditions, Revista de Saude Publica, vol. 35, no. 3, 2001, pp. 224–231
  • [27] R. C. Spear, A. Hubbard, S. Liang, and E. Seto, Disease transmission models for public health decision making: toward an approach for designing intervention strategies for Schistosomiasis japonica, Environmental Health Perspectives, vol. 110, no. 9, 2002, pp. 907–915
  • [28] R. J. Smith and S. D. Hove-Musekwa, Determining effective spraying periods to control malaria via indoor residual spraying in Sub-Saharan Africa, Journal of Applied Mathematics and Decision Sciences, vol. 2008, Article ID 745463, 2008, 19 pages.
  • [29] R. J. Smith? and S. D. Hove-Musekwa, Determining effective spraying periods to control malaria via indoor residual spraying in Sub-Saharan Africa, Journal of Applied Mathematics and Decision Sciences, vol. 2008, Article ID 745463, 2008, 19 pages.
Document Type
article
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.psjd-2187bae1-0912-459b-b6cf-d361d5d621a0
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.